MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SAFETYGLIDE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SAFETYGLIDE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 304387
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material #: 304387.Batch#: 3040029.It was reported that the bd needle safetyglide 23x1-1/2 rb tw needle broke.The following information was provided by the initial reporter: verbatim: complaint received via email(s) attached.Rcc received a complaint via email.Email(s) attached.Needle broke off at hub when removing item#304387.The customer advised that the patient was being administered euflexxa, the pa administered the injection and as the needle was being removed from the patients knee, the needle broke off of the hub.The needle was almost out and the pa was able to safely remove the needle with no injury to the patient.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Pr (b)(4).Follow up mdr for device evaluation.Three hundred fifty samples were provided to our quality team for investigation.Three hundred forty-nine samples were received in sealed packaging blisters and one sample received with no packaging blister and plastic shield.One hundred twenty-five samples were randomly selected for investigation.A visual inspection was performed with a 30x magnification, and no defects or imperfections were observed.The safety mechanism was activated with no issues of loose/broken needle.The sample received with no packaging blister has no needle and the needle hub has no residue of epoxy.Based on the investigation with the sample analysis the symptom reported is confirmed.This defect could occur during the assembly process if there was a misfeeding of the cannulator.Furthermore, a device history record review was completed for provided lot number 3040029.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.The settings were correct, and the flow of product was good.

Brand Name
BD NEEDLE SAFETYGLIDE 23X1-1/2 RB TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20294104
Report Number1213809-2024-00655
Device Sequence Number7996535
Product Code FMI
UDI-Device Identifier30382903043874
UDI-Public(01)30382903043874(11)230209(17)280131(10)3040029
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number304387
Device Lot Number3040029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown